Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

A Note on Hoeffding's Inequality

O. Krafft and N. Schmitz
Journal of the American Statistical Association
Vol. 64, No. 327 (Sep., 1969), pp. 907-912
DOI: 10.2307/2283471
Stable URL: http://www.jstor.org/stable/2283471
Page Count: 6
  • Download ($14.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
A Note on Hoeffding's Inequality
Preview not available

Abstract

A lower bound is derived concerning a special form of the entropy function of information theory. It is applied to Hoeffding's bound for the probability of the deviation of the sample mean from its expected value and for the corresponding problem concerning the sample variance. Furthermore, applying the bound one can obtain a discard function for a binary symmetric channel, a lower bound for the total error probability in testing two simple hypotheses, given the number of observations, and a lower bound for the deviation of the empirical distribution from the true distribution.

Page Thumbnails

  • Thumbnail: Page 
907
    907
  • Thumbnail: Page 
908
    908
  • Thumbnail: Page 
909
    909
  • Thumbnail: Page 
910
    910
  • Thumbnail: Page 
911
    911
  • Thumbnail: Page 
912
    912